Alert archive / Minnesota / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 139, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 2, 2008, 12:53 AM CDT for Morrison County, Minnesota. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2008, 12:53 AM CDT (05:53 UTC)
- Expired
- Jul 2, 2008, 2:00 AM CDT
- In force
- 67 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
County Morrison County, MN
The radar
The Minneapolis radar (KMPX), 156 km from the middle of the area, began a volume at 05:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 5.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 131 J/kg
- Mixed-layer CIN
- -255 J/kg
- Mixed-layer LCL
- 2205 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 020553
SVRMPX
MNC097-020700-
/O.NEW.KMPX.SV.W.0139.080702T0553Z-080702T0700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1253 AM CDT WED JUL 2 2008
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MORRISON COUNTY IN CENTRAL MINNESOTA...
* UNTIL 200 AM CDT
* AT 1248 AM CDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS...
CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 9 MILES NORTH OF CUSHING TO 16 MILES
WEST OF CUSHING...AND MOVING SOUTHEAST AT 38 MPH.
* SOME LOCATIONS INCLUDE...
CUSHING...
RANDALL...
SWANVILLE...
FLENSBURG...
SOBIESKI...
LITTLE FALLS...
LASTRUP...
GENOLA...
PIERZ...
BUCKMAN...
THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...WHICH CAN
SIGNIFICANTLY DAMAGE WINDOWS...SIDING AND VEHICLES. DAMAGING WINDS
ARE ALSO EXPECTED...WHICH WILL UPROOT TREES AND DOWN POWER LINES.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
REPORT ANY SIGNIFICANT WIND OR HAIL DAMAGE TO THE NEAREST LAW
ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4630 9438 4618 9438 4617 9430 4616 9429
4617 9422 4614 9382 4582 9408 4588 9464
4634 9464
TIME...MOT...LOC 0553Z 300DEG 33KT 4629 9453 4609 9482
$$3 follow-up statements
000
WWUS53 KMPX 020618
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
118 AM CDT WED JUL 2 2008
MNC097-020700-
/O.CON.KMPX.SV.W.0139.000000T0000Z-080702T0700Z/
MORRISON MN-
118 AM CDT WED JUL 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR MORRISON COUNTY...
AT 116 AM CDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS...CAPABLE OF PRODUCING NICKEL SIZE HAIL. THESE SEVERE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES WEST OF
HARDING TO 5 MILES SOUTHWEST OF RANDALL...AND MOVING SOUTHEAST AT 38
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE SOBIESKI...RANDALL...PIERZ...
LITTLE FALLS...LASTRUP...HARDING...GENOLA...FLENSBURG AND BUCKMAN.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
REPORT ANY DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4618 9438 4617 9430 4616 9429 4617 9422
4614 9382 4582 9408 4588 9464 4614 9460
4623 9440
TIME...MOT...LOC 0618Z 300DEG 33KT 4616 9423 4601 9452
$$000
WWUS53 KMPX 020644
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
144 AM CDT WED JUL 2 2008
MNC097-020700-
/O.CON.KMPX.SV.W.0139.000000T0000Z-080702T0700Z/
MORRISON MN-
144 AM CDT WED JUL 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR EASTERN MORRISON COUNTY...
AT 139 AM CDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS...CAPABLE OF PRODUCING NICKEL SIZE HAIL. THESE SEVERE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
HARDING TO PIERZ...AND MOVING SOUTHEAST AT 38 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE PIERZ...LASTRUP...HARDING...
GENOLA AND BUCKMAN.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
REPORT ANY DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4614 9382 4585 9406 4584 9407 4582 9408
4591 9428 4607 9428 4615 9411
TIME...MOT...LOC 0644Z 300DEG 33KT 4616 9387 4599 9406
$$000
WWUS53 KMPX 020657
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
156 AM CDT WED JUL 2 2008
MNC097-020706-
/O.EXP.KMPX.SV.W.0139.000000T0000Z-080702T0700Z/
MORRISON MN-
156 AM CDT WED JUL 2 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MORRISON COUNTY
EXPIRES AT 200 AM CDT...
SEVERE STORMS HAVE MOVED EAST OF THE AREA AND ADDITIONAL DEVELOPMENT
IS NOT EXPECTED.
LAT...LON 4614 9382 4585 9406 4584 9407 4582 9408
4591 9428 4607 9428 4615 9411
TIME...MOT...LOC 0656Z 300DEG 33KT 4610 9373 4593 9392
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 10:30 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jul 1, 10:30 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1030 PM CDT TUE JUL 1 2008 .UPDATED FOR AVIATION DISCUSSION BELOW... .DISCUSSION... COLD FRONT STRETCHING FROM WESTERN ONTARIO THROUGH ND AT MID AFTERNOON. QUITE AN IMPRESSIVE AREA OF SMOKE SEEN IN THE VISIBLE IMAGERY NORTH OF THE FRONTAL BOUNDARY FROM THE FIRES IN NORTHERN SASKATCHEWAN. THE FRONT IS MOVING SLOWLY SOUTHWARD AND NOT EXPECTED TO CLEAR THE SOUTHERN FA UNTIL EARLY WEDNESDAY AFTERNOON. CURRENT LAPS UA ANALYSIS SHOWING +11 DEG C AIR COVERING FAR WESTERN MN ATTM. +10 DEG AIR EXPECTED INTO THE TWIN CITIES BY THIS EVENING. AS A RESULT...LAPS PROFILE SHOWING CIN UP THROUGH ABOUT 600MB WITH SEVERAL HUNDRED J/KG OF CAPE ABOVE. RUC PROFILE FORECASTS SHOW THE MID LEVEL WARMING WANING BETWEEN 03Z AND 06Z WITH POSITIVE CAPE VALUES INCREASING. THE LOW LEVEL WIND FIELD MAXIMIZES AROUND 45 KNOTS NEAR KDLH AND NORTHERN WI BY 06Z. HENCE...EXPECT STORMS UP NORTH THIS EVENING...ESPECIALLY DLHS CWA...WITH THE ACTIVITY DROPPING SOUTHWARD ACROSS WI AND EAST CENTRAL MN OVERNIGHT. SHEAR VALUES SUPPORT SEVERE STORMS TO THE NORTH OF THE TWIN CITIES TONIGHT. SREF PRECIP PROBABILITIES HIGHEST OVERNIGHT ACROSS THE WI CWA AND HAVE INDICATED SOME LIKELY POPS FOR THE 06Z-12Z TIME FRAME. THE COLD FRONT SHOULD BE EAST AND SOUTH OF A LINE FROM KEAU TO KAEL BY 18Z ON WEDNESDAY WITH HIGH PRESSURE BUILDING IN FROM THE NORTHWEST. ACTIVE WEATHER EXPECTED TO THE SOUTH AND EAST OF THE FRONT WEDNESDAY AFTERNOON. THE SYSTEM OF HIGH PRESSURE WILL SETTLE OVER THE LOCAL AREA ON THURSDAY AND THEN DRIFT SLOWLY SOUTHEAST THROUGH SATURDAY. A NEW COLD FRONT WILL BE PUSHING ACROSS THE NORTHERN PLAINS ON SUNDAY. VERY WARM MID LEVEL AIR (+14 DEG C) SHOWN BY THE GFS AND ECMWF SPREADING ACROSS THE CWA ON SUNDAY...WHICH SHOULD CAP ANY THUNDERSTORM ACTIVITY FROM DEVELOPING UNTIL SUNDAY NIGHT. THE COLD FRONT IS PROJECTED TO MOVE SLOWLY SE ACROSS THE FA ON MONDAY. A ROUND OF STORMS POSSIBLE SUNDAY NIGHT/EARLY MONDAY AND THEN AGAIN MONDAY AFTERNOON AND EVENING. SMALL POPS KEPT IN THE FORECAST FOR SOUTHERN AND WESTERN MN ON TUESDAY WITH SOME QUESTION ON HOW FAR SOUTH THE FRONT WILL GO BEFORE BECOMING STATIONARY. && .AVIATION... /06Z TAF ISSUANCE/ SFC CDFNT DROPPING SLOWLY SOUTH THIS EVENING...FROM NEAR KELO-KDTL AT 04Z. ISOLD CONVECTION ON THE BACK END OF THE STRONG FORCING /UPPER TROF OVER SOUTHERN CANADA/NORTHEAST MN. EXPECT BEST CONVECTIVE POTENTIAL MOVING ACROSS EASTERN PORTION OF FA THROUGH 12-14Z. WILL HOLD ONTO TEMPO TSRA/BRIEF MVFR VSBYS AT KSTC-KMSP-KRNH AND KEAU. FNT SHOULD DROP SOUTH OF REGION BETWEEN 15-18Z...WITH PERHAPS SOME CAA CUMULUS AND GUSTY NORTHWEST WINDS DEVELOPING IN THE WAKE OF THE FRONT. EXPECT WINDS TO DIMINISH LATE AFTERNOON...AND CUMULUS TO DISSIPATE AROUND SUNSET OVER MAINLY EASTERN AREAS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && RAH/DWE
Hazardous weather outlook, Jul 1, 10:57 PM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1057 PM CDT TUE JUL 1 2008 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 021100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1050 PM CDT TUE JUL 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL MOVE SOUTHEAST INTO THE OUTLOOK AREA OVERNIGHT ALONG A COLD FRONT. THERE IS A SLIGHT RISK THAT SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE IN CENTRAL MINNESOTA AND ALONG AND NORTH OF THE U.S. HIGHWAY 8 CORRIDOR IN WESTERN WISCONSIN. THE PRIMARY THREAT FROM ANY SEVERE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. THE THREAT FOR SEVERE WEATHER WILL DIMINISH WITH EACH PASSING OVERNIGHT HOUR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE COLD FRONT WILL MOVE ACROSS SOUTH CENTRAL MINNESOTA AND ADJOINING AREAS OF WEST CENTRAL WISCONSIN WEDNESDAY MORNING. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THESE AREAS WITH A SLIGHT CHANCE OF THEM PRODUCING LARGE HAIL AND DAMAGING WINDS BEFORE EXITING THE OUTLOOK AREA EARLY WEDNESDAY AFTERNOON. HIGH PRESSURE WILL BUILD ACROSS THE AREA BY WEDNESDAY NIGHT WITH QUIET WEATHER EXPECTED THROUGH SATURDAY. THE NEXT THREAT FOR THUNDERSTORMS WILL RETURN TO THE OUTLOOK AREA SUNDAY NIGHT AND MONDAY AS A COLD FRONT PUSHES SOUTHEAST ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION REMAINS POSSIBLE OVERNIGHT IN CENTRAL MINNESOTA AND ALONG AND NORTH OF THE U.S. HIGHWAY 8 CORRIDOR IN WEST CENTRAL WISCONSIN. MDB/MTF
In the hours before
Local storm report, Jul 2, 12:35 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1235 AM CDT WED JUL 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM HAIL 1 N BERTHA 46.28N 95.06W
07/02/2008 M1.75 INCH TODD MN LAW ENFORCEMENT
&&
KMEThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 12:10 AM CDT | Severe Thunderstorm Warning | MPX | Todd | 65 min |
| Jul 2, 1:40 AM CDT | Severe Thunderstorm Warning | MPX | Kanabec, Mille Lacs, Morrison | 65 min |
| Jul 2, 2:39 AM CDT | Severe Thunderstorm Warning | MPX | Kanabec | 36 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.